Alert archive / Texas / River Flood Warnings in 2022

River Flood Warning 5, NWS Austin/San Antonio, TX

September 3, 2022Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 3, 2022, 6:52 AM CDT for Val Verde County, Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2022, 6:52 AM CDT (11:52 UTC)
Expired
Sep 3, 2022, 12:31 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Moderate

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:28 AM CDT, 24 minutes earlier.

Area forecast discussion, Sep 3, 6:28 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
628 AM CDT Sat Sep 3 2022

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 303 AM CDT Sat Sep 3 2022

Latest radar imagery shows two areas of showers and storms with some
locally heavy rainfall ongoing across portions of the northern Hill
Country and Rio Grande Plains near Del Rio. This activity looks to be
in close proximity to a 700 mb boundary which is aiding in the
development of this activity. Overall storm motion remains slow as
steering flows are weak. Storms are forming and becoming stratiform
after awhile, but some isolated spots are continually being fed which
is leading to some stout 1 hour rainfall totals in excess of 2
inches. This threat will continue to lead to the potential of locally
heavy rainfall and the threat of flash flooding. A Flash Flood
Warning is in effect where these earlier rains fell in eastern Llano
County.

Hi-res guidance continues to struggle overnight with this activity
so the near-term forecast confidence remains low. Should see this
scattered activity continue through the morning hours, but the
coverage is expected to increase early this afternoon with daytime
heating. The boundary and upper trough axis are expected to
slowly push to the south today and these features will allow for
that 60-80 percent coverage of activity. Although most locations
will likely see some sort of rain today, there will also be some dry
pockets around the region. Precipitable water values will be greater
than 2 inches across the southern half of the area and the threat
for locally heavy rain will continue. PMM totals from the HREF so
some potential for small pockets of 2-4 inches of rain. These totals
will likely lead to some minor flooding with perhaps the need for a
Flash Flood Warning today. However, with confidence of where the
highest threat for this low will hold off on any issuances of a
Flood Watch at this time. Again, it would not be surprising to see
the need for a warning today, but confidence on where and the
expected coverage of flooding rains today are both low. The latest
Day 1 Excessive Rainfall Outlook shows a slight risk for those
southern areas where the PW values are expected to be highest. Highs
today will top out in the 80s to lower 90s across the area.

For tonight, rain chances will be highest in the southwest and
extreme south in closer proximity to the boundary and upper trough
axis. PW values will remain at or just above 2 inches for this area
and the threat of locally heavy rainfall will continue here and be
less of a threat for the remainder of the CWA. On Sunday the best
rain chances will be south of Highway 90 and the threat of locally
heavy rain will continue here as well as the boundary shifts south.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 303 AM CDT Sat Sep 3 2022

Thanks in part to a pair of tropical systems in the eastern Pacific
near Mexico, the upper trough over the Central US becomes more
entrenched over TX by 00Z Sunday. The cool front driven mostly by
convective outflows is depicted to wash out in the medium range
output, but the elongated SW-NE oriented shear axis in the H7-H5
layer remains pinned over the Coastal Plain at this time. A shortwave
moving into North-Central TX carves out the H5 trough a bit farther
west, but this is done over a drier air regime, while all the deeper
tropical moisture remains pinned along the TX coast. Enough moisture
and instability should remain over most of our area each day going
into Wednesday, but better rain chances should remain confined to the
afternoon period and mainly over the southern counties.

By Thursday, the tropical influences from the eastern Pacific look to
separate from the Central US broad area of disturbed weather. The
positive tilt trough broadens into a cut-off low and begins to pull
away to the east. This should allow for even more continental air to
spread into Central TX and eventually an end to our wet period. Some
of the MOS guidances are quick to warm temps back into the mid 90s,
and this might be reasonable should the rains fail to fall in the
quantity depicted. We'll stick closer to the milder NBM temps for
now, as the day when the heaviest rain is to fall is still in front
of us.

&&

.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Sat Sep 3 2022

Pockets of MVFR ceilings and perhaps some IFR out by DRT persist this
morning but should lift in a few hours. Some overnight showers and
storms have ended for DRT but scattered to numerous showers and
storms can be expected later today. Have mentioned VC groups with
tempo groups for the most likely time of precip. Another round of
MVFR/IFR will be possible tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              88  73  89  71 /  70  20  40  20
Austin Bergstrom Intl Airport  88  73  88  71 /  70  20  50  20
New Braunfels Muni Airport     89  73  88  71 /  70  40  40  20
Burnet Muni Airport            86  71  90  70 /  60  20  40  10
Del Rio Intl Airport           87  73  85  71 /  60  60  40  20
Georgetown Muni Airport        86  73  90  71 /  60  10  40  10
Hondo Muni Airport             90  73  86  71 /  70  50  50  20
San Marcos Muni Airport        89  72  88  71 /  70  30  40  20
La Grange - Fayette Regional   89  73  88  71 /  70  30  50  20
San Antonio Intl Airport       89  73  85  72 /  60  40  50  20
Stinson Muni Airport           91  74  86  72 /  60  40  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...29
Long-Term...Oaks
Aviation...29
Hazardous weather outlook, Sep 3, 3:41 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
341 AM CDT Sat Sep 3 2022

TXZ171>173-183>194-202>209-217>225-228-040845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
341 AM CDT Sat Sep 3 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered to numerous showers and thunderstorms are possible this
afternoon and evening. A few storms could produce heavy rainfall
that leads to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to numerous showers and thunderstorms remain possible
each day into and through the upcoming Labor Day weekend. Some
storms could produce heavy rainfall that leads to localized
flooding. This is most likely to occur for areas south of Highway
90.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:11 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
Sep 2, 8:22 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
Sep 2, 10:50 PM CDTAreal Flood AdvisoryEWXLlano3 hr
Sep 3, 12:27 AM CDTFlash Flood Warning Considerable damage threatEWXLlano4 hr
Sep 3, 2:12 AM CDTAreal Flood AdvisoryEWXKinney, Val Verde3 hr
Sep 3, 6:21 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Sep 3, 9:43 AM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Sep 3, 2:49 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Hays, Travis, Williamson3 hr
Sep 3, 3:48 PM CDTRiver Flood WarningEWXVal Verde6 hr
Sep 3, 4:49 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Hays3 hr
Sep 3, 4:59 PM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
Sep 3, 5:13 PM CDTAreal Flood AdvisoryEWXComal3 hr
Sep 3, 5:46 PM CDTAreal Flood AdvisoryEWXBexar3 hr

Nearby

River Flood Warnings in Texas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.